cancel
Showing results for 
Search instead for 
Did you mean: 

Anxious about starting anti-depressants

I just got prescribed antidepressants, but I'm worried about the side effcts, because I know starting them doesn't help your gut none, and I've got these vague undiagnosed gut troubles that may be anxiety or might not be. Often it's so bad, especially at night, that I feel like I'm going to vomit.

 

I know I need to be on these, at least for a bit, but I'm scared of these side effects.

Re: Anxious about starting anti-depressants

Hey @trashconverters

 

It's okay to be feeling scared and intimidated by this new choice that you're having to make, with potentially big implications, and maybe it's a good idea to let yourself sit with the idea for a day or 2? Have you voiced these concerns with the prescribing doctor/psychiatrist? And are you getting some counselling to help you work through these issues as well?

 

 

Re: Anxious about starting anti-depressants

Hi there @trashconverters Smiley Happy

 

Starting anti-depressants and being treated with them is a huge step so no wonder you're feeling a bit anxious about beginning them and the side effects they may bring as well. I remember when I first starting taking medication, it was frightening and the side effects sure did worry me as well. I mean, the list on the pamphlet seemed so long and scary. But I didn't experience much in the way of side effects, not nowhere near as bad as I expected. And to this date, I've now been on tonnes of different anti-depressant medications and the side effect profile has stayed pretty low. Everyone's different. I think that's the important to remember, not everyone will get side effects and some will. You might find, like me, you're okay on them and you might find they help a lot too.

 

I also used to have a lot of reflex/stomach issues for years and was treated with anti-acids, etc that really didn't make much difference. Eventually, the doctors told me it was this elusive anxiety. I didn't believe them, really until it suddenly went away. Right, about the time I stumbled upon yet again another medication, which surprisingly worked at curbing my anxiety and thus, it seemed my stomach problems and reflex didn't bother me half as much. I guess what I'm trying to get at here, is you just never know how this new medication will affect you and what it will do but it's worth a shot.

 

In the meantime, maybe talk to your treating doctor about your concerns and see what they say. They may be able to offer up some helpful suggestions to help with the stomach issues too. Lastly, good luck with the new medication and let us know how you're keeping up Smiley Happy

Highlighted

Re: Anxious about starting anti-depressants

Hi @trashconverters

 

From my experience its a good idea to ask your pharmacist about side effects from anti-depressants. They can provide information such as likelihood of it happening, what are some initial signs to look for, what to do if it doe happen and as you asked if it can affect your gut. 

 

I think being well informed about the medications we take can take a lot of fear out of taking them.

Take care.

Re: Anxious about starting anti-depressants

Let us know how you go or if you have any more questions or worries @trashconverters!